Texas, 2005

Funnel Cloud in Texas, June 18, 2005

June 18, 2005 · NWS HGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 18, 1:30 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT SAT JUN 18 2005

.DISCUSSION...
500 MB RIDGE IS EXPECTED TO EXPAND DOMINATE THE CENTRAL PORTION OF
THE COUNTRY FOR THE NEXT 3-4 DAYS. AN APPROACHING TROUGH OFF THE
PACIFIC COAST WILL PUSH EAST AND HELP FLATTEN THE RIDGE AS ANOTHER
TROUGH OFF THE EAST COAST EXITS THE COUNTRY. THIS WILL ALLOW AN
INVERTED TROUGH OF LOW PRESSURE TO PUSH WESTWARD TOWARD THE TEXAS
COAST. IF THE RIDGE REMAINS STRONG...THE TROUGH WILL PUSH WELL
SOUTH OF THE REGION. CURRENT THINKING IS THAT THE MOISTURE WILL
GET PULLED WESTWARD WITH PWS OF 1.8-1.9 INCHES APPROACHING THE
COAST. A DEEP EASTERLY FLOW WILL DEVELOP AND LOOKS LIKE HIGHER
RAIN CHANCES ARE IN ORDER FOR THE END OF THE WEEK. OTHER GLOBAL
MODELS ARE NOT AS BULLISH WITH RAIN CHANCES. SE TX WILL LIE ON
THE RIGHT SIDE OF THE INVERTED TROUGH AND THE AREA SHOULD SEE AN
INCREASE IN DIURNAL SHOWERS AND THUNDERSTORMS THROUGH NEXT
WEEKEND.

WITH THE EXPANDING RIDGE...HAVE MAINTAINED TEMPS IN THE
MID 90S. BOTH THE ETA AND GFS SHOW SATURATION AROUND 5000 FT SUNDAY AND
AGAIN MONDAY...SO DESPITE BUILDING HEIGHTS...THINK CLOUDS MAY
RETARD HEATING JUST A BIT. HIGH PRESSURE BUILDING INTO NE TEX ON
SUNDAY WILL ALLOW SOME LOW LEVEL DRY AIR INTO THE REGION.
OVERNIGHT LOWS WILL BE A FEW DEGREES COOLER THROUGH TUESDAY MORNING.
43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  96  72  97  73 /   0   0   0   0   0
HOUSTON (IAH)              75  95  72  95  73 /   0   0   0  10   0
GALVESTON (GLS)            80  90  80  91  79 /   0   0   0  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Jun 18, 6:00 AM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT SAT JUN 18 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
191100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-WASHINGTON-WHARTON-
700 AM CDT SAT JUN 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME..

The radar

The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
June 18, 6:15 PM CST
Where
Harris County, Spring
Reported by
LAW ENFORCEMENT
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Two funnel clouds sighted.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452097.